Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 50, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 17, 2018, 2:47 PM PDT. It took effect at May 17, 2018, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2018, 2:47 PM PDT (21:47 UTC)
- In effect from
- May 17, 2018, 3:00 PM PDT
- Expired
- May 18, 2018, 2:25 AM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
959 WHUS76 KEKA 172147 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 PM PDT Thu May 17 2018 PZZ475-180600- /O.NEW.KEKA.SC.Y.0050.180517T2200Z-180519T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 247 PM PDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PDT Saturday. * WINDS...Sustained northerly winds 15 to 20 knots with gusts to 25 knots. * WAVES/SEAS...6 to 8 feet at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
057 WHUS76 KEKA 172352 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 452 PM PDT Thu May 17 2018 PZZ455-180800- /O.EXA.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 452 PM PDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PDT Saturday. * WINDS...Sustained northerly winds 10 to 20 knots with gusts to 30 knots. * WAVES/SEAS...5 to 7 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-180800- /O.CON.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 452 PM PDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...Sustained northerly winds 15 to 25 knots with gusts to 30 knots. * WAVES/SEAS...6 to 8 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
233 WHUS76 KEKA 180326 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 826 PM PDT Thu May 17 2018 PZZ455-475-181130- /O.CON.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 826 PM PDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...Sustained northerly winds 15 to 20 knots with gusts to 30 knots. * WAVES/SEAS...5 to 8 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
543 WHUS76 KEKA 180925 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 225 AM PDT Fri May 18 2018 PZZ455-475-181730- /O.CAN.KEKA.SC.Y.0050.000000T0000Z-180519T1000Z/ /O.NEW.KEKA.SC.Y.0051.180518T1200Z-180523T0000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 225 AM PDT Fri May 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 5 PM PDT Tuesday. * WINDS...N 20 to 25 kt through Tue. * SEAS...N building to 7 to 9 ft with short periods this weekend and early next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 17, 5:03 AM PDT, 9 hours 44 minutes earlier.
Area forecast discussion, May 17, 5:03 AM PDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 503 AM PDT Thu May 17 2018 .SYNOPSIS...Chances for showers and isolated thunderstorms remain in the forecast for interior areas today, primarily across the Siskiyou Mountains, Trinity Alps, and the Yolla Bolly range. Elsewhere, cloudy and cooler than normal conditions will continue. && .DISCUSSION...As of 4AM kbhx radar is not depicting any shower activity across the CWA. An area of upper low pressure will continue to track eastwards maintaining a slight threat of shower and isolated thunderstorm activity confined to the tallest mountains of the Siskiyou, Trinity Alps, and Yolla Bolly ranges later today. At the coast, a very stubborn marine layer will continue to influence the area...although there may be a little better chance for some brief sunshine late this afternoon. Friday and Saturday...A transient building ridge of high pressure will likely be enough to severely limit shower activity thus a brief period of drier and slightly warmer conditions are expected across the interior. Coastside, expect the gloomy conditions to continue as the marine layer actually deepens with only brief periods of sun possible during the late afternoon hours. Farther inland, afternoon cumulus will likely develop, but more sun can be expected overall. By Sunday and through early next week, shower chances across the interior mountains will steadily increase as another low pressure system approaches, this time arriving from the northwest as opposed to the southwest. Uncertainty is very high regarding the timing and coverage of these showers as there is quite a bit of uncertainty regarding the track of the low. Overall though, shower chances will be greatest toward the end of the weekend and early next week, and as usual this time of year will be concentrated across interior mountain ranges. Temperatures throughout this time period will remain mild and pleasant inland, and seasonably cool within the marine layer near the coast. && .AVIATION...A deep marine layer has been resulting in MVFR ceilings at the terminals through the night. These conditions will prevail through the morning hours. Daytime heating and mixing should result in some improvement this afternoon, through coastal terminals may not see any improvement. High resolution model guidance indicates moist boundary layer conditions continuing tonight. As result expect near persistent conditions, through coastal sites should see IFR ceilings as northerly increase offshore and the marine inversion lowers and strengthens. && .MARINE...Northerly winds will develop today and become light to moderate tonight through Fri. Northerlies will persist through the weekend with seas eventually building to formidable levels. A small craft advisory will eventually be necessary, especially for the southern waters where sustained speeds are forecast to reach 20 to 25 kt. On Mon, winds may increase another 5 to 10 kt with seas approaching 10 ft. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 17, 4:21 AM PDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 421 AM PDT Thu May 17 2018 CAZ101>113-181130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 421 AM PDT Thu May 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.